Advertisement

Existence and Asymptotic Representation of the Autowave Solution of a System of Equations

  • A. A. Melnikova
  • M. Chen
Article
  • 15 Downloads

Abstract

A singularly perturbed parabolic system of nonlinear reaction–diffusion equations is studied. Systems of this class are used to simulate autowave processes in chemical kinetics, biophysics, and ecology. A detailed algorithm for constructing an asymptotic approximation of a travelling front solution is proposed. In addition, methods for constructing an upper and a lower solution based on the asymptotics are described. According to the method of differential inequalities, the existence of an upper and a lower solution guarantees the existence of a solution to the problem under consideration. These methods can be used for asymptotic analysis of model systems in applications. The results can also be used to develop and justify difference schemes for solving problems with moving fronts.

Keywords

system of reaction–diffusion equations small parameter internal transition layer method of differential inequalities contrast structures 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. R. Dunbar, “Travelling wave solutions of diffusive Lotka–Volterra equations,” J. Math. Biol. 17 (1), 11–32 (1983).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    R. FitzHugh, “Impulses and physiological states in theoretical model of nerve membrane,” Biophys. J. 1 (1), 445–456 (1961).MathSciNetCrossRefGoogle Scholar
  3. 3.
    V. I. Zamitsina, F. I. Alaullakhanov, A. I. Lobanov, and O. L. Morozova, “Dynamics of spatially nonuniform patterning in the model of blood coagulation,” Chaos Interdiscipl. J. Nonlinear Sci. 57 (11), 57–67 (2001).CrossRefGoogle Scholar
  4. 4.
    R. R. Aliev and A. V. Panfilov, “A simple two-variable model of cardiac excitation,” Chaos. Solitons Fractals 7 (3), 293–301 (1983).CrossRefGoogle Scholar
  5. 5.
    J. Murray, Mathematical Biology II: Spatial Models and Biomedical Applications (Springer, Berlin, 2003).zbMATHGoogle Scholar
  6. 6.
    A. Hagberg and E. Meron, “Pattern formation in non-gradient reaction-diffusion systems: The effects of front bifurcations,” Nonlinearily 7 (3), 805–835 (1994).CrossRefzbMATHGoogle Scholar
  7. 7.
    A. E. Sidorova, N. T. Levashova, A. A. Melnikova, and L. V. Yakovenko, “A model of a human dominated urban ecosystem as an active medium,” Biophysics 60 (3), 446–473 (2015).CrossRefGoogle Scholar
  8. 8.
    A. A. Mel’nikova and R. L. Argun, “Asymptotic approximation of the stationary solution with internal layer for FitzHugh–Nagumo system,” Model. Anal. Inf. Sist. 23 (5), 559–567 (2016).MathSciNetCrossRefGoogle Scholar
  9. 9.
    V. F. Butuzov and N. N. Nefedov, “Asymptotic theory of contrast structures (review),” Autom. Remote Control 58 (7), 1068–1091 (1997).zbMATHGoogle Scholar
  10. 10.
    C. V. Pao, Nonlinear Parabolic and Elliptic Equations (Plenum, New York, 1992).zbMATHGoogle Scholar
  11. 11.
    N. N. Nefedov, “The method of differential inequalities for some classes of nonlinear singularly perturbed problems with internal layers,” Differ. Equations 31 (7), 1077–1085 (1995).MathSciNetzbMATHGoogle Scholar
  12. 12.
    N. Levashova and A. A. Melnikova, “Step-like contrast structure in a singularly perturbed system of parabolic equations,” Differ. Equations 51 (3), 342–367 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    A. Melnikova, N. Levashova, and D. Lukyanenko, “Front dynamics in an activator-inhibitor system of equations,” Lect. Notes Comput. Sci. 10187, 492–499 (2017).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    G. I. Shishkin, L. P. Shishkina, and P. W. Hemker, “A class of singularly perturbed convection-diffusion problems with a moving interior layer: An a posteriori adaptive mesh technique,” Comput. Methods Appl. Math. 4 (1), 105–127 (2004).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    N. Kopieva and M. Stynes, “Stabilized approximation of interior-layer solutions of a singularly perturbed semilinear reaction-diffusion problem,” Numer. Math. 119 (4), 787–810 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    A. B. Vasil’eva, V. F. Butuzov, and L. V. Kalachev, The Boundary Function Method for Singular Perturbation Problems (SIAM Studies Appl. Math., Philadelphia, 1995).CrossRefzbMATHGoogle Scholar
  17. 17.
    P. C. Fife and J. B. McLeod, “The approach of solutions of nonlinear diffusion equations to travelling front solutions,” Arch. Ration. Mech. Anal. 65 (4), 335–361 (1977).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Ya. B. Zeldovich, G. I. Barenblatt, V. B. Librovich, and G. M. Makhviladze, The Mathematical Theory of Combustion and Explosion (Nauka, Moscow, 1980; Plenum, New York, 1985).CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Physical FacultyMoscow State UniversityMoscowRussia

Personalised recommendations